MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 SPIRIT® HYDROCOLLOID ADHESIVE SHEATH; MALE EXTERNAL CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 SPIRIT® HYDROCOLLOID ADHESIVE SHEATH; MALE EXTERNAL CATHETER
Model Number 35302
Medical Device Problem Code Nonstandard Device (1420)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the male external catheters were leaking and did not hold.Per follow-up information received from ibc on 25oct2022, stated that 54 catheters were received from the patient.The patient had been using male external catheters for over 7 years and there had been no problems with them so far.The patient was completely paralyzed, they were lying down, or used a specially adapted wheelchair and the carer of this patient reported the problem with catheters.Per notification from investigator on (b)(6) 2022, during sample evaluation strong adhesive was found while testing.
 
Additional Manufacturer Narrative
The reported event is confirmed as manufacturing related.Visual evaluation noted 57 mec's were received with original closed packaging with no obvious defects.Samples were cut to the requirement width 1.00" +/- 0.05" for testing.All test samples did not meet the test specification range of 1.00-3.60 lbfs as strong adhesive was found during testing.Therefore, product does not meet specifications.Although an exact root cause could not be determined a potential root cause could be operator error.The product was not used for patient diagnostic or treatment.The product was influenced by the reported event.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.Labelling review is not required as labelling would not prevent the reported event.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was inspected.
 
Event or Problem Description
It was reported that the male external catheters were leaking and did not hold.Per follow-up information received from ibc on 25oct2022, stated that 54 catheters were received from the patient.The patient had been using male external catheters for over 7 years and there had been no problems with them so far.The patient was completely paralyzed, they were lying down, or used a specially adapted wheelchair and the carer of this patient reported the problem with catheters.Per notification from investigator on 17nov2022, during sample evaluation strong adhesive was found while testing.

Brand Name
SPIRIT® HYDROCOLLOID ADHESIVE SHEATH
Common Device Name
MALE EXTERNAL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
juan velez
8195 industrial blvd
covington 30014
7707846100
MDR Report Key15912602
Report Number1018233-2022-09212
Device Sequence Number11385912
Product Code NNX
UDI-Device Identifier00801741070938
UDI-Public(01)00801741070938
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number35302
Device Catalogue Number35302
Device Lot NumberJUGS0036
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/17/2022
Supplement Date Received by Manufacturer01/03/2023
Initial Report FDA Received Date12/04/2022
Supplement Report FDA Received Date01/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown